I have had this inflamed rash below my lips and mouth now for MONTHs (almost a year). . I've seen a dermatologist about it and the steroid cream he gave me was no good. He later gave me an anti-fungal cream that didn't work. This area around the mouth is also prone to acne breakouts, too.
I can understand your worries as the rash has been present for almost a year. I have seen the picture you have uploaded. Based entirely on the picture, the rash could either be an allergic eczema or acne vulgaris. A third possibility is perioral dermatitis.
Since you have acne like outbursts, acne vulgaris is the first thing to be ruled out. In acne vulgaris (can also be called as beard rash in your case as it is restricted to that area, though it is usually due to fungal infection and responds to antifungals) the skin is more oily than normal with more production of sebum and less shedding of the dead skin. You should ideally use gentle cleaners and face washes and avoid rubbing on the area. You can use certain over the counter products such as Benzoyl peroxide and exfoliants such as salicylic acid, citric acid and sulfur containing products. If any product causes excess drying of skin then please avoid it.
Apart from this show this to a doctor (probably take a second opinion from another dermatologist). You may need a prescription of antibiotics like erythromycin or clindamycin (both oral and topical), retenoids and other medicines specific for acne vulgaris. Please discuss with your doctor.
Perioral dermatitis is also an acne like condition. This is worsened by excess use of steroid creams and by application of creams and other personal care products. Treatment is almost same as in case of acne vulgaris.
Allergic eczema is a similar rash. The only distinctive feature is an itch that could be really bad. I usually responds to anti-allergic medications. Steroid creams also help. However, since in your case, the steroid cream is not helping, acne vulgaris and perioral dermatitis is a more likely diagnosis.
You can follow the self care instructions given above and apply an antibiotic cream and see. However, it is advisable to consult your doctor first. Stop using any personal care products, anti-fungals and steroids. A skin biopsy or culture of fluid from the lesions may also help in diagnosis. So, please ask regarding this as well.
I sincerely hope you will find this information useful. Hope you soon get cured of the rash! Good Luck and take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.